Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Jan 11, 2013, 3:11 AM CST for 10 counties in Nebraska. It took effect at Jan 11, 2013, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2013, 3:11 AM CST (09:11 UTC)
- In effect from
- Jan 11, 2013, 6:00 PM CST
- Expired
- Jan 12, 2013, 3:53 AM CST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784 WWUS73 KLBF 110911 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CST FRI JAN 11 2013 ...STRONG WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC COLD FRONT THIS EVENING... .GUSTY NORTHWESTERLY WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC COLD FRONT THIS EVENING ACROSS CENTRAL AND PORTIONS OF NORTH CENTRAL NEBRASKA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. NEZ006>010-026>029-038-112200- /O.NEW.KLBF.WI.Y.0001.130112T0000Z-130112T1000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 311 AM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST SATURDAY. * TIMING: WINDS WILL INCREASE FRIDAY EVENING AND CONTINUE INTO THE EARLY MORNING HOURS SATURDAY. * WINDS: NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. * IMPACTS: LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLB
2 follow-up statements
579 WWUS73 KLBF 112239 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 439 PM CST FRI JAN 11 2013 ...STRONG WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC COLD FRONT THIS EVENING... .GUSTY NORTHWESTERLY WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC COLD FRONT THIS EVENING ACROSS CENTRAL AND PORTIONS OF NORTH CENTRAL NEBRASKA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. NEZ006>010-026>029-038-120645- /O.CON.KLBF.WI.Y.0001.130112T0000Z-130112T1000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 439 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY. * TIMING: WINDS WILL INCREASE FRIDAY EVENING AND CONTINUE INTO THE EARLY MORNING HOURS SATURDAY. * WINDS: NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. * IMPACTS: LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
700 WWUS73 KLBF 120953 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CST SAT JAN 12 2013 ...WINDS HAVE DIMINISHED BUT WILL STAY BREEZY THIS MORNING... .THE STRONGEST WINDS HAVE ENDED ACROSS THE AREA...WITH GUSTS UP TO 25 MPH STILL BEING OBSERVED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. LOOK FOR THESE BREEZY WINDS TO CONTINUE TODAY...THEN DIMINISH TONIGHT. NEZ006>010-026>029-038-121100- /O.CAN.KLBF.WI.Y.0001.000000T0000Z-130112T1000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 353 AM CST SAT JAN 12 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED AS WINDS HAVE DECREASED ACROSS THE AREA. $$ BROOKS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:42 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 10, 11:42 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 PM CST THU JAN 10 2013 .AVIATION...06Z TAFS FOR KLBF AND KVTN. IFR TO LIFR CEILINGS EXTEND ACROSS WESTERN NEBRASKA. AT KLBF...VSBYS WILL RANGE NEAR 1SM AND CEILINGS NEAR OVC002 UNTIL AROUND 14Z...THEN SHOULD IMPROVE TO NEAR 4SM WITH CEILINGS OVC007. A STRONG COLD FRONT WITH NW WINDS 14G20KT WILL ARRIVE NEAR 21Z WHICH SHOULD HELP LIFT CEILING TO MVFR. FOR KVTN...STRONGEST NW WINDS 18G27KT TO ARRIVE NEAR 21Z WITH 4SM -SN POSSIBLE. OTHERWISE...IFR CONDITIONS SHOULD PERSIST UNTIL LATE IN THE TAF PERIOD...UNTIL AROUND 03Z/12TH IMPROVING TO MVFR. && .PREV DISCUSSION... /ISSUED 852 PM CST THU JAN 10 2013/ UPDATE... THE WINTER STORM WATCH FOR SHERIDAN AND WESTERN CHERRY COUNTIES HAS BEEN UPGRADED TO A WINTER WEATHER ADVISORY. STILL EXPECTING SNOWFALL TOTALS OF 2 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS IN NORTHWEST SHERIDAN COUNTY. SNOW WILL COMBINE WITH GUSTY NORTHWEST WINDS TO CREATE AREAS OF BLOWING SNOW AND BITTERLY COLD WIND CHILLS. PREV DISCUSSION... /ISSUED 259 PM CST THU JAN 10 2013/ SYNOPSIS...WATER VAPOR IMAGERY SHOWED A DEVELOPING WAVE WITH THE INFLECTION POINT OVER NORTHEAST WYOMING. THERE WAS ALSO A POTENTIAL VORTICITY ANOMALY OVER NORTHERN CALIFORNIA. THE CYCLONE NEAR THE TEXAS RED RIVER VALLEY HAD OCCLUDED AND WAS SPINNING DOWN. HAND ANALYSIS OF THE 19Z SHOWED SEVERAL FRONTS AND LOW PRESSURE SYSTEMS. THE SYSTEM NEAR THE TEXAS-OKLAHOMA BORDER WAS WEAKENING. IN OTHER AREAS...SURFACE CYCLOGENESIS WAS OCCURRING IN SOUTHEAST MONTANA AND NORTHEAST WYOMING AND ALSO IN NORTHERN UTAH. SHORT TERM....FOR TONIGHT...WIDESPREAD LOW CLOUDS AND PATCHES OF FOG AND/OR DRIZZLE CAN BE EXPECTED WITH THE SOUTHERLY WIND IN THE SATURATED BOUNDARY LAYER. THE LOW CLOUDS AND DRIZZLE ARE LIKELY TO END BY LATE MORNING AS CENTRAL AND SOUTHWEST NEBRASKA COME UNDER THE INFLUENCE OF THE NEXT CYCLONE AS IT COMES OUT OF NORTHWEST. LONG TERM...FRIDAY AND BEYOND...A STRONG PV ANOMALY WILL MOVE FROM NORTHERN COLORADO INTO SOUTHWEST NEBRASKA BY FRIDAY AFTERNOON. IN RESPONSE...A SFC LOW WILL DEEPEN TO AROUND 990 MB BY NOON FRIDAY ACROSS SOUTHWEST NEBRASKA. THE SFC LOW WILL THEN TRACK EAST- NORTHEAST INTO NORTHEAST NEBRASKA BY EARLY SATURDAY EVENING...AND THEN CONTINUE TRACKING NORTHEAST TOWARD NORTHERN MINNESOTA BY SATURDAY MORNING. A BAND OF SNOW IS EXPECTED TO FALL NORTHWEST OF THE SFC LOW TRACK...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE ACROSS NORTHWEST NEBRASKA. THE HEAVIEST ACCUMULATIONS ARE EXPECTED ACROSS NORTHERN SHERIDAN COUNTY...WHERE 5 TO 6 INCHES MAY ACCUMULATE BY SATURDAY MORNING. HAVE ISSUED A WINTER STORM WATCH FOR WESTERN CHERRY AND SHERIDAN COUNTIES FOR THE COMBINATION OF ACCUMULATING SNOW AND STRONG NORTHWEST WINDS CREATING BLOWING AND DRIFTING. WINDS GENERALLY LOOK TO BE IN THE 20 TO 30 MPH RANGE...WITH SOME GUSTS TO 40 MPH. THE SNOW WILL BE QUITE FLUFFY IN NATURE...WITH SNOW TO LIQUID RATIOS ON THE ORDER OF 18 TO 1. LINGERING LIGHT SNOW IS POSSIBLE SATURDAY MORNING ACROSS FAR NORTHWEST NEBRASKA...WHERE CLOUDS WILL LINGER MUCH OF THE DAY. ACROSS THE REST OF THE AREA...CLOUDS SHOULD BEGIN TO DIMINISH DURING THE AFTERNOON...WITH CLEARING SKIES ALL AREAS SATURDAY NIGHT. AS WINDS BECOME LIGHT SATURDAY NIGHT...THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL MAKE FOR A COLD NIGHT...ESPECIALLY ACROSS NORTHWEST NEBRASKA WHERE FRESH SNOW COVER WILL RESIDE. SUNDAY INTO NEXT WEEK...GENERAL NORTHWEST FLOW ALOFT EXPECTED...ALONG WITH A GRADUAL WARMING TREND AT THE SURFACE. HIGHS WILL BE QUITE COLD TO START THE PERIOD...WITH HIGHS BELOW FREEZING. BY MIDWEEK HOWEVER...HIGHS WILL BE BACK INTO THE MID 30S TO LOWER 40S. DRY CONDITIONS ARE EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM 11 AM FRIDAY TO 5 AM MST SATURDAY FOR NEZ004-094. && SHORT TERM/EXTENDED...NWS AVIATION...ROBERG
Hazardous weather outlook, Jan 10, 9:04 PM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CST THU JAN 10 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-120315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 904 PM CST THU JAN 10 2013 /804 PM MST THU JAN 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT IN CENTRAL AND SOUTHWEST NEBRASKA AS MOIST SOUTH FLOW CONTINUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT SNOW ACCUMULATIONS OF 2 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS SHERIDAN AND WESTERN CHERRY COUNTY. THE SNOW IS EXPECTED TO BEGIN FRIDAY AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT. IN ADDITION TO THE SNOW...WINDY CONDITIONS WILL CAUSE BLOWING AND DRIFTING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 8:30 PM CST | Winter Weather Advisory | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 2 more | 34 hr |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.